MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F45/80
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 18mm amplatzer septal occluder(aso) was selected for implant in the patient after measuring the size with a sizing balloon.During the procedure the aso was attempted to be implanted, but the physician decided that the aso was under-sized.Thrombus had formed in the patient and adhered to the delivery cable during the procedure.The physician was concerned about the thrombus adhering on the delivery cable and decided to remove the 18mm aso and the 9f 45/80 amplatzer torqvue delivery system from the patient.The devices were replaced with a 20mm amplatzer septal occluder(aso) and a 10f 45/80 amplatzer torqvue delivery system to continue the procedure.The 20mm aso was successfully implanted with no adverse consequences to the patient.It took time in the attempt to deploy the first 18mm aso in the patient's defect, so the delivery cable and the sheath were in the patient longer than usual procedures.However, the delay was not significant and the patient remained hemodynamically stable during the procedure.
 
Additional Manufacturer Narrative
An event of thrombus in the delivery cable was reported.The investigation found that residue consistent with blood was present on the delivery cable when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10359962
Report Number2135147-2020-00340
Device Sequence Number11413895
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number9-ITV09F45/80
Device Catalogue Number9-ITV09F45/80
Device Lot Number7204927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer09/13/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR